| Model Number |
M001492971 |
| Medical Device Problem Code |
Entrapment of Device (1212)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/08/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was found that the guidewire and the tip of the rotary cutting catheter were stuck during the rotary cutting process.After the guidewire was taken out of the body, the physician used strong force until the guidewire was deformed into a spring shape and could not be taken out.Then the guidewire was cut short and taken out from the tip.The procedure was completed with a different device (same model).The patient condition following procedure was stable.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the follow up report.The sections left blank or unknown on this form could not be completed due to missing information.Additional event information has been requested.
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to include additional information in section b5, b6, b7.Additionally, sections d8, e4, h6(b,c,d), and h11 have been updated.The device was not returned for evaluation due to contamination risk; therefore, no visual or physical analysis of the product could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted in the device instructions for use, "free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appeared that clinical and/or procedural factors have contributed to the event as reported.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.Should additional information be received, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
Event or Problem Description
Additional information provided: question: the event description states, after the thruway guidewire was unpacking, it was found that the guidewire and the tip of the rotary cutting catheter were stuck during the rotary cutting process.What is meant by after the thruway guidewire was unpacking? answer: after unpacking the package, the physician inserted the guidewire into the lesion.Question: please list all other devices used during the procedure, include the model, brand name, sizes, etc.Answer: only the vascular plaque resection control device was used.Question: was there any resistance felt during insertion or advancement of the wire or catheter to treatment site? answer: no.Question:please clarify, were both the catheter and wire removed as one unit? answer: yes.Question: how was the wire removed from the patient? answer: the catheter and wire were removed as one unit.Question:was the same catheter used to complete the procedure? answer: replaced a new catheter to complete the procedure.Question:were there any patient complications during the procedure? answer: no.Question:what does the end user believe caused and/or contributed to the reported issue? answer: the physician believed that the inside of the catheter might be blocked by a relatively hard blood clot or plaque.Question: was fluoroscopy in use during the procedure? answer: yes.Question:was there any damage noted to the guidewire and/or catheter prior to use? if so, please describe.Answer: no.Question:was there any damage noted to the catheter after use? answer: no.
Additional Manufacturer Narrative
This medwatch report is an update to the previous report to include the results of the device evaluation in section h11 and update the codes in section h6 (b, c, d).As received, the specimen consisted of one-1 each pkg-300-014 gw, short taper; returned cut into 2 separate segments.; double-bagged within "zip-lock" style poly biohazard pouches.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The specimen was received in two separate segments.Both the distal and proximal segments show cut surfaces consistent with mechanical shear/cut.Multiple kinks and bends were also observed along the length of the wire.The nature of this damage is consistent with the device being forced against resistance, followed by the guidewire being cut intentionally to facilitate its removal from the rotary cutting catheter after removal from the patient, as described in the event narrative.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use, "free movement of the guidewire within the catheter is an important feature of a steerable guidewire system because it gives the user valuable tactile information.Test the system for any resistance prior to use." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.Should additional information be received, a follow up medwatch report will be submitted.